Remark on spline unconditional bases in
Leszek Skrzypczak (1989)
Banach Center Publications
Similarity:
Leszek Skrzypczak (1989)
Banach Center Publications
Similarity:
Peter Oswald (2006)
Banach Center Publications
Similarity:
We extend results on constructing semiorthogonal linear spline prewavelet systems in one and two dimensions to the case of irregular dyadic refinement. In the one-dimensional case, we obtain sharp two-sided inequalities for the -condition, 1 < p < ∞, of such systems.
Černá, Dana, Finěk, Václav, Šimůnková, Martina
Similarity:
In signal and image processing as well as in numerical solution of differential equations, wavelets with short support and with vanishing moments are important because they have good approximation properties and enable fast algorithms. A B-spline of order is a spline function that has minimal support among all compactly supported refinable functions with respect to a given smoothness. And recently, B. Han and Z. Shen constructed Riesz wavelet bases of with vanishing moments based...
Kobza, Jiří
Similarity:
Zygmunt Wronicz (2002)
Annales Polonici Mathematici
Similarity:
Chebyshevian box splines were introduced in [5]. The purpose of this paper is to show some new properties of them in the case when the weight functions are of the form , where the functions are periodic functions of one variable. Then we consider the problem of approximation of continuous functions by Chebyshevian box splines.
Bagdasarov Sergey K.
Similarity:
AbstractThe main result of the paper, based on the Borsuk Antipodality Theorem, describes extremal functions of the Kolmogorov-Landau problem(*) , , ,for all 0 < m ≤ r, ξ ≤ a or ξ = (a+b)/2, all B > 0 and concave moduli of continuity ω on ℝ₊. It is shown that any extremal function of the problem (*) enjoys the following two characteristic properties. First, the function is extremal for the problem(**) , , h(ξ) = 0,for an appropriate choice of the kernel ψ with a finite...
Ferenc Weisz (2001)
Studia Mathematica
Similarity:
We investigate the bounded Ciesielski systems, which can be obtained from the spline systems of order (m,k) in the same way as the Walsh system arises from the Haar system. It is shown that the maximal operator of the Fejér means of the Ciesielski-Fourier series is bounded from the Hardy space to if 1/2 < p < ∞ and m ≥ 0, |k| ≤ m + 1. Moreover, it is of weak type (1,1). As a consequence, the Fejér means of the Ciesielski-Fourier series of a function f converges to f a.e. if...
Martin Franců, Ron Kerman, Gord Sinnamon (2017)
Czechoslovak Mathematical Journal
Similarity:
The least concave majorant, , of a continuous function on a closed interval, , is defined by We present an algorithm, in the spirit of the Jarvis March, to approximate the least concave majorant of a differentiable piecewise polynomial function of degree at most three on . Given any function , it can be well-approximated on by a clamped cubic spline . We show that is then a good approximation to . We give two examples, one to illustrate, the other to apply our algorithm. ...
Aydin Sh. Shukurov (2012)
Colloquium Mathematicae
Similarity:
A necessary condition for Kostyuchenko type systems and system of powers to be a basis in (1 ≤ p < +∞) spaces is obtained. In particular, we find a necessary condition for a Kostyuchenko system to be a basis in (1 ≤ p < +∞).
Wolfgang Lusky (2003)
Studia Mathematica
Similarity:
Let be a commuting approximating sequence of the Banach space X leaving the closed subspace A ⊂ X invariant. Then we prove three-space results of the following kind: If the operators Rₙ induce basis projections on X/A, and X or A is an -space, then both X and A have bases. We apply these results to show that the spaces and have bases whenever Λ ⊂ ℤ and ℤ∖Λ is a Sidon set.
Gegham G. Gevorkyan, Anna Kamont (2004)
Studia Mathematica
Similarity:
By a general Franklin system corresponding to a dense sequence = (tₙ, n ≥ 0) of points in [0,1] we mean a sequence of orthonormal piecewise linear functions with knots , that is, the nth function of the system has knots t₀, ..., tₙ. The main result of this paper is that each general Franklin system is an unconditional basis in , 1 < p < ∞.
Taras O. Banakh, Joanna Garbulińska-Wegrzyn (2018)
Commentationes Mathematicae Universitatis Carolinae
Similarity:
Using the technique of Fraïssé theory, for every constant , we construct a universal object in the class of Banach spaces possessing a normalized -suppression unconditional Schauder basis.
Aydin Sh. Shukurov (2014)
Colloquium Mathematicae
Similarity:
It is well known that if φ(t) ≡ t, then the system is not a Schauder basis in L₂[0,1]. It is natural to ask whether there is a function φ for which the power system is a basis in some Lebesgue space . The aim of this short note is to show that the answer to this question is negative.
Walter D. Burgess, Robert M. Raphael (2023)
Czechoslovak Mathematical Journal
Similarity:
For and open in , let be the ring of real valued functions on with the first derivatives continuous. It is shown that for there is with and with . The function and its derivatives are not assumed to be bounded on . The function is constructed using splines based on the Mollifier function. Some consequences about the ring are deduced from this, in particular that .
Taras O. Banakh, Joanna Garbulińska-Wegrzyn (2020)
Commentationes Mathematicae Universitatis Carolinae
Similarity:
We observe that the notion of an almost -universal based Banach space, introduced in our earlier paper [1]: Banakh T., Garbulińska-Wegrzyn J., The universal Banach space with a -suppression unconditional basis, Comment. Math. Univ. Carolin. 59 (2018), no. 2, 195–206, is vacuous for . Taking into account this discovery, we reformulate Theorem 5.2 from [1] in order to guarantee that the main results of [1] remain valid.
Gideon Schechtman (2013)
Studia Mathematica
Similarity:
If and are two 1-unconditional basic sequences in L₁ with E r-concave and F p-convex, for some 1 ≤ r < p ≤ 2, then the space of matrices with norm embeds into L₁. This generalizes a recent result of Prochno and Schütt.
F. Albiac, C. Leránoz (2002)
Studia Mathematica
Similarity:
We prove that the quasi-Banach spaces and (0 < p < 1) have a unique unconditional basis up to permutation. Bourgain, Casazza, Lindenstrauss and Tzafriri have previously proved that the same is true for the respective Banach envelopes and ℓ₁(ℓ₂). They used duality techniques which are not available in the non-locally convex case.
Anna Kamont (2001)
Studia Mathematica
Similarity:
We show that each general Haar system is permutatively equivalent in , 1 < p < ∞, to a subsequence of the classical (i.e. dyadic) Haar system. As a consequence, each general Haar system is a greedy basis in , 1 < p < ∞. In addition, we give an example of a general Haar system whose tensor products are greedy bases in each , 1 < p < ∞, d ∈ ℕ. This is in contrast to [11], where it has been shown that the tensor products of the dyadic Haar system are not greedy bases...
Min Tang, Yong-Gao Chen (2006)
Colloquium Mathematicae
Similarity:
Let , where n ∈ N and A is a subset of N. Erdős and Turán conjectured that for any basis A of order 2 of N, is unbounded. In 1990, Imre Z. Ruzsa constructed a basis A of order 2 of N for which is bounded in the square mean. In this paper, we show that there exists a positive integer m₀ such that, for any integer m ≥ m₀, we have a set A ⊂ Zₘ such that A + A = Zₘ and for all n̅ ∈ Zₘ.
Z. Ciesielski, A. Kamont (2004)
Studia Mathematica
Similarity:
To each set of knots for i = 0,...,2ν and for i = 2ν + 1,..., n + ν, with 1 ≤ ν ≤ n, there corresponds the space of all piecewise linear and continuous functions on I = [0,1] with knots and the orthogonal projection of L²(I) onto . The main result is . This shows that the Lebesgue constant for the Franklin orthogonal system is 2 + (2-√3)².
Aicke Hinrichs, Jörg Wenzel (2003)
Studia Mathematica
Similarity:
We consider the question of whether the trigonometric system can be equivalent to some rearrangement of the Walsh system in for some p ≠ 2. We show that this question is closely related to a combinatorial problem. This enables us to prove non-equivalence for a number of rearrangements. Previously this was known for the Walsh-Paley order only.